Bounds on minimum semidefinite rank of graphs

Sivaram K. Narayan*, Yousra Sharawi

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)


The minimum semidefinite rank (Formula presented.) of a graph is defined to be the minimum rank among all Hermitian positive semidefinite matrices associated to the graph. A problem of interest is to find upper and lower bounds for (Formula presented.) of a graph using known graph parameters such as the independence number and the minimum degree of the graph. We provide a sufficient condition for (Formula presented.) of a bipartite graph to equal its independence number. The delta conjecture gives an upper bound for (Formula presented.) of a graph in terms of its minimum degree. We present classes of graphs for which the delta conjecture holds.

Original languageEnglish
Pages (from-to)774-787
Number of pages14
JournalLinear and Multilinear Algebra
Issue number4
Publication statusPublished - Apr 3 2015


  • connectivity of a graph
  • delta conjecture
  • independence number
  • matrix of a graph
  • minimum semidefinite rank

ASJC Scopus subject areas

  • Algebra and Number Theory


Dive into the research topics of 'Bounds on minimum semidefinite rank of graphs'. Together they form a unique fingerprint.

Cite this